MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10012283
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.The event reportedly occurred in the nicu; therefore it is presumed the patient was a neonate.Requested patient demographics.
 
Event or Problem Description
It was reported that the burette tubing leaked fluids at an unspecified location.Although requested customer stated; " i don¿t have specifics for each" there was no additional event details provided.A note attached to product fluids initiated on 10/07 and leaking 10/09.The event occurred in the nicu.
 
Additional Manufacturer Narrative
The customer¿s report that the burette tubing leaked fluids was confirmed and replicated on the primary set.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Yellowish colored liquid was observed in the set¿s burette and entire length of tubing.Orange alcohol disinfecting caps were attached to all three of the set¿s smartsites.No abnormalities were observed on the set during visual inspection.The filter vents were inspected under a microscope for holes/tears in the filter membrane or damage to the filter housing.Visual inspection observed no damage to the filter¿s membrane or housing.Functional testing observed leaking out of both filter vents on the set¿s micron filter.Although the root cause was not definitively determined, the probable identified cause of the observed filter vent leaking was due to clog/oversaturation of filter and the time of use from which the fluid flow was restricted.The fluid then seeks the path of least resistance through the filter vent.
 
Event or Problem Description
It was reported that the burette tubing leaked fluids at an unspecified location.Although requested, customer stated; " i don¿t have specifics for each", and there was no additional event or patient details provided.A note attached to product fluids; initiated on "10/07 and leaking 10/09".The event occurred in the (nicu).

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9298400
Report Number9616066-2019-03159
Device Sequence Number468814
Product Code FPA
UDI-Device Identifier10885403233692
UDI-Public10885403233692
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10012283
Device Catalogue Number10012283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3 ORANGE CAPS, THERAPY DATE (B)(6) 2019.